Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 5, 2012, 9:46 PM EST. It took effect at Jan 6, 2012, 6:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2012, 9:46 PM EST (02:46 UTC)
- In effect from
- Jan 6, 2012, 6:00 AM EST
- Expired
- Jan 7, 2012, 3:13 PM EST
- In force
- 33 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS71 KOKX 060246 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 946 PM EST THU JAN 5 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN FRIDAY... ANZ350-353-061100- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-120106T0300Z/ /O.NEW.KOKX.SC.Y.0003.120106T1100Z-120106T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 946 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-061100- /O.NEW.KOKX.SC.Y.0003.120106T1100Z-120106T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 946 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...FRIDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
104 WHUS71 KOKX 060852 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EST FRI JAN 6 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN... ANZ355-062300- /O.EXT.KOKX.SC.Y.0003.120106T1100Z-120107T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON AND TONIGHT. SMALL CRAFT CONDITIONS CAN POSSIBLY LAST INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-062300- /O.EXT.KOKX.SC.Y.0003.120106T1100Z-120107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 352 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
020 WHUS71 KOKX 061641 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1141 AM EST FRI JAN 6 2012 ...GUSTY WINDS AND ROUGH SEAS ON AREA WATERS... ANZ330-062300- /O.EXB.KOKX.SC.Y.0003.000000T0000Z-120106T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 1141 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FT. * TIMING...STRONGEST WINDS THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-062300- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120107T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1141 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...HIGHEST WINDS AND SEAS THROUGH TONIGHT. SMALL CRAFT CONDITIONS CAN POSSIBLY LAST INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-062300- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1141 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
799 WHUS71 KOKX 062007 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 307 PM EST FRI JAN 6 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS... ANZ355-062115- /O.CAN.KOKX.SC.Y.0003.000000T0000Z-120107T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 307 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE ON SATURDAY...THEY ARE NOT EXPECTED TO BE WIDESPREAD. CONDITIONS OTHERWISE ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA. $$ ANZ330-062115- /O.CAN.KOKX.SC.Y.0003.000000T0000Z-120106T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 307 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ ANZ350-353-070400- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 307 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
793 WHUS71 KOKX 062015 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EST FRI JAN 6 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS... ANZ350-353-070400- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 315 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
687 WHUS71 KOKX 070212 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 912 PM EST FRI JAN 6 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS... ANZ350-353-071100- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120107T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 912 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
642 WHUS71 KOKX 070825 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EST SAT JAN 7 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS... ANZ350-353-071630- /O.EXT.KOKX.SC.Y.0003.000000T0000Z-120108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 325 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 15 KT WITH OCCASIONAL GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. HIGHEST SEAS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. CONDITIONS WILL GRADUALLY DIMINISH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
378 WHUS71 KOKX 071427 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 927 AM EST SAT JAN 7 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS... ANZ350-353-072300- /O.CON.KOKX.SC.Y.0003.000000T0000Z-120108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 927 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. HIGHEST SEAS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. CONDITIONS WILL GRADUALLY DIMINISH BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
935 WHUS71 KOKX 072013 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 313 PM EST SAT JAN 7 2012 ...ROUGH SEAS ON THE EASTERN OCEAN WATERS TONIGHT... ANZ350-353-080400- /O.CAN.KOKX.SC.Y.0003.000000T0000Z-120108T1100Z/ /O.NEW.KOKX.SW.Y.0001.120107T2013Z-120108T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 313 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. * LOCATION...OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. SEAS SUBSIDE TO SUB-ADVISORY CRITERIA BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 6:35 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 5, 6:35 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
635 PM EST THU JAN 5 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL MOVE OFFSHORE TONIGHT INTO FRIDAY.
LOW PRESSURE APPROACHES FROM THE GREAT LAKES EXTENDING A WARM FRONT
NORTH OF THE AREA. THE LOW PASSES TO THE NORTH ON SATURDAY WITH A
WEAK COLD FRONT MOVING THROUGH SATURDAY NIGHT. HIGH PRESSURE BUILDS
BACK IN FOR EARLY IN THE WEEK WITH A LOW PRESSURE SYSTEM
APPROACHING WED NIGHT INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A BROAD UPPER TROUGH CONTINUES TO PUSH EAST OF THE REGION THIS
EVENING WITH DEEP RIDGING BUILDING IN FROM THE WEST. WINDS WILL
DIMINISH THIS EVENING AS THE HIGH PRESSURE MOVES OVER THE AREA
AND GRADIENT RELAXES.
LOW PRESSURE WILL DEVELOP OVER THE GREAT LAKES IN RESPONSE TO AN
UPPER SHORTWAVE TONIGHT. THIS LOW WILL DRAG A WARM FRONT NORTH OF
THE AREA TONIGHT INTO FRIDAY MORNING. EXPECT AN INCREASE IN CLOUD
COVER OVERNIGHT AS THE FRONT APPROACHES.
TEMPS WILL BE NEAR TO A FEW DEGREES ABOVE NORMAL TONIGHT...PER
MAV/MET BLEND...AS A SW FLOW DEVELOPS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
GENERAL ZONAL FLOW DEVELOPS ON FRIDAY ACROSS THE AREA AS A SURFACE
LOW PRESSURE SYSTEM OVER THE GREAT LAKES TRACKS EAST. A WARM FRONT
WILL SIT TO OUR NORTH THROUGH SATURDAY MORNING. MOISTURE FROM THE
SYSTEM AND AN UPPER LEVEL JET STREAK PROVIDING LIFT WILL RESULT IN
MID TO HIGH LEVEL CLOUDS THROUGHOUT THE DAY FRIDAY. NO PRECIPITATION
IS EXPECTED WITH THIS SYSTEM. WINDS FROM THE SW WILL INCREASE FRIDAY
AFTERNOON AS THE GRADIENT TIGHTENS BETWEEN THE APPROACHING LOW AND A
HIGH PRESSURE AREA DEVELOPING TO THE SOUTH. SKIES THEN CLEAR OUT
FRIDAY NIGHT WITH THE LOW PRESSURE SYSTEM NORTH OF THE AREA MOVING
EAST.
USED A MAV/MET BLEND FOR TEMPERATURES FRIDAY AND FRIDAY EVENING. MET
NUMBERS WERE A FEW DEGREES ABOVE MAV...POSSIBLY DUE TO THE MET
HOLDING ONTO MORE SKY COVER. HIGHS ON FRIDAY ARE WELL ABOVE NORMAL
DUE TO THE RIDGING ALOFT AND INCREASING 850H TEMPERATURES...MIDDLE
40S TO LOWER 50S. IF SKIES DO BREAK OUT ON FRIDAY...TEMPERATURES
COULD BE SEVERAL DEGREES WARMER THAN FORECAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT CROSSES THE REGION SATURDAY INTO SUNDAY MORNING
FOLLOWED BY A RELATIVELY SHALLOW/DRY AIRMASS. MAX TEMPERATURES
ON SATURDAY WILL BE UNSEASONABLY MILD RANGING FROM MID TO UPPER 40S
BEFORE THE FRONT PASSAGE...THEN DROPPING INTO THE LOWER TO MID 40S
ON SUNDAY.
HIGH PRESSURE WILL RETURN EARLY NEXT WEEK...BUT ZONAL FLOW ALOFT
WILL THEN BRING A SERIES OF UPPER DISTURBANCES ACROSS THE REGION.
WILL LIKELY ONLY HAVE THE EFFECT OF INCREASING MID LEVEL CLOUDS
THROUGH MONDAY NIGHT. A BROAD RIDGING ALOFT SHOULD PROVIDE MORE
SUNSHINE DURING THE MIDDLE OF NEXT WEEK.
THE FOCUS WILL THEN BE ON THE POTENTIAL STORM WITH ABUNDANT MOISTURE
HEADING OUR WAY FROM THE GULF COAST WEDNESDAY INTO THURSDAY. GFS
TEMP/THICKNESS PROFILES INDICATE MAINLY RAIN ACROSS THE REGION.
TEMPERATURES ON MONDAY THROUGH THE REMAINDER OF THE PERIOD SHOULD
REMAIN ABOUT 5 DEGREES ABOVE NORMAL.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE MOVES OFF THE COAST TONIGHT AS A LOW APPROACHES FROM
THE GREAT LAKES. THE LOW REMAINS WELL TO THE NORTH WITH THE AREA
TERMINALS REMAINING IN THE WARM SECTOR.
VFR THROUGH THE TAF PERIOD.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
FRIDAY NIGHT THROUGH TUESDAY...VFR.
&&
.MARINE...
MARGINAL SCA CONDITIONS...WIND GUSTS 20-25KT AND WAVES 3-5FT...WILL
CONTINUE ON THE EASTERNMOST OCEAN WATERS THIS EVENING.
THEREFORE..HAVE CONTINUED THE SCA UNTIL 10PM. WINDS AND WAVES THEN
DIMINISH AS HIGH PRESSURE BUILDS OVER THE WATERS.
SW FLOW INCREASES FRIDAY AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. SCA WILL BE LIKELY BY FRIDAY AFTERNOON WITH WIND GUSTS
25-30KT AND WAVES INCREASING TO 4-6FT ON OCEAN WATERS WITH GUSTS TO
25KT POSSIBLE ON THE SOUND AND BAYS. WINDS AND SEAS DIMINISH BY
SATURDAY MORNING.
MOSTLY SUB-SMALL CRAFT ADVISORY CONDITIONS THEN EXPECTED FOR THE
REST OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH WEDNESDAY. THERE IS
THE POTENTIAL FOR HEAVY RAIN TO IMPACT THE HYDROLOGIC SERVICE REGION
WEDNESDAY INTO THURSDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ350-
353.
&&
SYNOPSIS...FIG/LN
NEAR TERM...BC/LN
SHORT TERM...LN
LONG TERM...FIG
AVIATION...MET
MARINE...FIG/LN
HYDROLOGY...FIGHazardous weather outlook, Jan 5, 4:01 AM EST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EST THU JAN 5 2012 ANZ340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081- 176>179-061015- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 401 AM EST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-350-353-355-061015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 AM EST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.